| Catalog Number |
DR8074 |
| Medical Device Problem Codes |
Break (1069); Leak/Splash (1354)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
10/18/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during an angioplasty procedure in the cephalic vein an alleged leak was observed at the glue joint of the balloon catheter.Reportedly, a vessel dissection was observed when the balloon was inflated to 20 atm for the second attempt.It was further reported that there was numbness in the patients thumb during the procedure.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.The patient was reported as asymptomatic at the conclusion of the procedure.
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device and four electronic photos were returned for evaluation.An initial visual inspection did not find any signs of leaking.However, once an inflation attempt was made, a leak and partial break were noted at the butt joint between the balloon and catheter shaft.Therefore, the investigation is confirmed for the reported leak, as well as for a break at the butt joint.The break at the glue butt joint resulted in the identified leak.However, the definitive root cause for the partial break could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the dorado pta dilatation catheter: advance the catheter through the introducer sheath and over the wire to the site of inflation.If the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.
Event or Problem Description